Log in
Thyroid UK
96,774 members110,585 posts

help with antibodies and tsh result

t3 1.65(.08-3.14)

T4 9.52 (5.5-12)

Tsh 4.78 (0.4-4.2)

Thyroidglubin 20.9

Thyroid antibodies 268

22 Replies
oldestnewest

TSH is above range - (but if in UK GP may wait until it reaches 10 before prescribing. T4 is average and T3 low. Someone will respond re antibodies.

Tick off your clinical symptoms and I know doctors no longer prescribe due to symptoms but no harm in doing so. Doctors, if they ask for a Free T4 and Free T3 test it gives us more information than T4 and T3 alone.

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/testin...

Reply

Iam hypothyroid taking thyroixnw 100 mg .

Reply

are thyroid antobodies too high?

Are these dangerous?

Tpo test is first time.done without.perscrption on my own risk.

Reply

There's no risk to testing antibodies. :)

You don't give a range, but I think the TPO ab have to be high, indicating Hashi's. I take it you don't know anything about Hashi's?

Reply

No i dont know any thing my drs say u need only tsh test i have it on my own risk...

T was written in test normal should be less than 35...

Iam struggling since 6 months... No one can unxerstand me finaly going to see new dr after convencing alot to my husband.

Reply

pray for me i get proper treatment...

1 like
Reply

Well, TSH is not enough on its own. Your doctors are going to keep you sick. Your TSH is too high, anyway. You need an increase in dose.

OK, so Hashi's is an autoimmune disease, where the immune system attacks and slowly destroys the thyroid.

After every attack, the dying cells release their stock of thyroid hormone into the blood stream, causing the levels of the Frees to shoot up - FT4 around 30 something, FT3 around 11/12 - and the TSH therefore drops to suppressed.

There is no knowing how long these high levels will persist, but eventually, they will drop by themselves as the excess hormone is used up or excreted, and not only will you become hypo again, but slightly more hypo than before, because there is now less thyroid to make hormone. So, your dose will need to be continually increased.

Therefore, it's very important that your doctor does not reduce your prescription, because you’re going to need it again! If you start to feel over-medicated at that point - some do, some don't - the best thing is to stop levo for a few days, then, when you feel hypo again, start taking it again. It's very important to know one's body, and how it reacts.

There is no cure for Hashi's - which is probably one of the reasons that doctors ignore it - apart from the fact that they know nothing about it, of course! But, there are things the patient can do for him/herself.

a) adopt a 100% gluten-free diet. Hashi's people are often sensitive to gluten, even if they don't have Coeliac disease, so stopping it can make them feel much better, and can possibly reduce the antibodies. Worth a try.

b) take selenium. This not only reputed to reduce antibodies, but can also help with conversion of T4 to T3 - something that Hashi's people often find difficult.

c) the best way to even out the swings from hypo to 'hyper' (often called Hashi's Flares, but that doesn't really sum up the way it works) is to keep the TSH suppressed. This is difficult because doctors are terrified by a suppressed TSH, for various false reasons, and because they don't understand the workings of Hashi's. But, TSH - Thyroid Stimulating Hormone (a pituitary hormone) - tries to stimulate the thyroid to make more hormone, but it also stimulates the immune system to attack. So, the less gland activity there is, the less immune system activity there will be, meaning less attacks, gland destruction slowed down and less swinging from hypo to hyper and back.

Reply

Xactly same situation occurs to me... I feel high and low.. So i reduce my dose on my own.... I feel like pscycho...

Thanlu for making me understand that.

So u mean whenever i feel hyper i stop to take dose of thyroxine...

And yes inflamation is clearly visible in my thyroid gland it increases day by day.

Reply

If you feel 'hyper' yes. But, do be careful with symptoms. A lot of them can cross over from hyper to hypo. What are the 'hyper' symptoms you have?

Reply

Hypo fatiqueness and muscles pain and swelling

Sudenly head dizziness and swelling reduced at sum how and relief from constipation at sum how.i feel neck pain.

Mixxx symptoms

Reply

Yes, doesn't sound like 'hyper' to me. Very often Hashi's people don't even feel hyper when they have a Hashi's swing. But, if you do, stop the levo for a while and see if the symptoms go away.

Reply

Okkk... I will try... Thanku

1 like
Reply

suddenly swellinh appears twice..

And weight sudenly goes up to 75 then 73

Reply

Well, a Hashi's 'hyper' swing wouldn't make your weight suddenly go up. I think these are all symptoms because your dose of levo is just too low. You need an increase in dose.

Reply

Okkkk but when i increase dose why my legs strt to painn..

Reply

I don't know. What sort of pain is it? Have you had your nutrients tested? Vit D, vit B12, folate and ferritin?

Reply

No these were too xpensive... So i colunt afford it...

Reply

I see. Well, when you can, it would be a good idea to do so. :)

Reply

I pray if dr perscribe me these test my huby wil be conveinced to do it.

Reply

Well, he should do, if he wants his wife to be well!

Reply

Your antibodies are high this is Hashimoto's, (also known by medics here in UK more commonly as autoimmune thyroid disease).

About 90% of all primary hypothyroidism in Uk is due to Hashimoto's

Essential to test vitamin D, folate, ferritin and B12. Always get actual results and ranges. Post results when you have them, members can advise

Ask your GP to test these for you

Hashimoto's affects the gut and leads to low stomach acid and then low vitamin levels. Low vitamin levels affect Thyroid hormone working

Poor gut function can lead leaky gut (literally holes in gut wall) this can cause food intolerances. Most common by far is gluten.

According to Izabella Wentz the Thyroid Pharmacist approx 5% with Hashimoto's are coeliac, but over 80% find gluten free diet helps significantly. Either due to direct gluten intolerance (no test available) or due to leaky gut and gluten causing molecular mimicry (see Amy Myers link)

Changing to a strictly gluten free diet may help reduce symptoms, help gut heal and slowly lower TPO antibodies

Ideally ask GP for coeliac blood test first

amymyersmd.com/2017/02/3-im...

chriskresser.com/the-gluten...

thyroidpharmacist.com/artic...

scdlifestyle.com/2014/08/th...

drknews.com/changing-your-d...

thyroidpharmacist.com/artic...

Reply

Glutenn free diet is veryy difficult for me... At my city its difficult...

Reply

You may also like...